Alert archive / Indiana / Gale Warnings in 2017
Gale Warning 17, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 20, 2017, 3:26 PM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2017, 3:26 PM EST (20:26 UTC)
- Expired
- Nov 21, 2017, 10:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
274 WHUS73 KIWX 202026 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 326 PM EST MON NOV 20 2017 LMZ043-046-210430- /O.EXP.KIWX.SC.Y.0080.000000T0000Z-171120T2000Z/ /O.UPG.KIWX.GL.A.0010.000000T0000Z-171122T0300Z/ /O.NEW.KIWX.GL.W.0017.171120T2026Z-171121T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 326 PM EST MON NOV 20 2017 ...GALE WARNING IN EFFECT UNTIL 10 AM EST TUESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 30 TO 40 KNOT GALES TONIGHT. SOUTHWEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES TUESDAY MORNING...THEN VEERING NORTHWEST AND DIMINISHING TO 15 TO 30 KNOTS IN THE AFTERNOON. * WAVES...4 TO 10 FEET OCCASIONALLY TO 13 FEET TONIGHT. 4 TO 8 OCCASIONALLY TO 10 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
861 WHUS73 KIWX 210214 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 914 PM EST MON NOV 20 2017 LMZ043-046-211015- /O.CON.KIWX.GL.W.0017.000000T0000Z-171121T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 914 PM EST MON NOV 20 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...SOUTHWEST 30 TO 40 KNOT GALES TONIGHT. SOUTHWEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES TUESDAY MORNING...THEN VEERING NORTHWEST AND DIMINISHING TO 15 TO 30 KNOTS IN THE AFTERNOON. * WAVES...4 TO 10 FEET OCCASIONALLY TO 13 FEET TONIGHT. 4 TO 8 OCCASIONALLY TO 10 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
035 WHUS73 KIWX 210837 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 337 AM EST TUE NOV 21 2017 LMZ043-046-211645- /O.CON.KIWX.GL.W.0017.000000T0000Z-171121T1500Z/ /O.NEW.KIWX.SC.Y.0081.171121T1500Z-171122T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 337 AM EST TUE NOV 21 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST WEDNESDAY... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 KNOT GALES THIS MORNING. WINDS VEER NORTHWEST TO 15 TO 30 KNOTS THIS AFTERNOON INTO TONIGHT. * WAVES...BUILDING TO 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 20, 2:27 PM EST, 59 minutes earlier.
Area forecast discussion, Nov 20, 2:27 PM EST, 59 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 227 PM EST Mon Nov 20 2017 .SYNOPSIS... Issued at 215 PM EST Mon Nov 20 2017 Mostly clear but breezy conditions are expected tonight into Tuesday morning. Low temperatures will remain above freezing in the middle 30s. Clouds will increase on Tuesday as a cold front moves through the region. There will be a chance for light rain showers near this front followed by a low chance for light lake effect showers Tuesday night near Lake Michigan. Wednesday through Friday should remain dry with seasonably cool temperatures. Thanksgiving day will have high temperatures in the upper 30s to lower 40s. && .SHORT TERM...(This Evening through Tuesday) Issued at 214 PM EST Mon Nov 20 2017 Fast moving short wave will race across the northern CONUS and southern Canada tonight and Tuesday. An associated cold front will swing through the local area Tuesday afternoon and evening with colder air to follow. Moisture and frontal scale lift remain limited with this system as elongated high pressure from the Atlantic to the deep south keeps return flow at bay. Models still hinting at possibility of some very light pcpn though soundings show pronounced mid level dry slot with little saturation. Will stay with some low chance pops but only a few hundredths pcpn expected. Highs in the mid 40s expected ahead of front but afternoon temps should drop with fropa. && .LONG TERM...(Tuesday Night through Monday) Issued at 214 PM EST Mon Nov 20 2017 The general benign weather pattern for late November expected to continue into early next week. Series of weak and moisture starved systems will pass by mainly to our north with weak cold fronts pushing through our area every few days. No significant moisture sources or pcpn events anticipated. Weak signal for light lake effect showers still in place Tuesday night but as previously discussed a similar setup to this past Sat night with inversion heights only around 5kft and very dry air above this level. Models have even trended a little weaker with upward vertical velocities within shallow saturated layer below inversion. Still likely enough to develop some narrow and weak multi-band clouds and light showers or flurries but at this time still not expecting any accums. Overall seasonably cool and mainly dry is the primary message rest of this week with brief warm up into 40s on Friday after a cold start early Friday morning. Colder air this weekend still on track with low chances for light pcpn again with another front and northwest flow in its wake over Lake Michigan. Medium range models not a good indicator for lake effect but GFS shows possibility of a brief window with deeper moisture and longer fetch Sat night into early Sunday. Will have to see how this plays out for possible accums but for now will stay with low chance pops in typical NW areas. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1231 PM EST Mon Nov 20 2017 Wind gusts have already reached around 25 kts this aftn and expect this through the aftn period. Sfc high pressure over ern TN this aftn will shift ewd overnight with a frontal boundary approaching from the wrn Gtlks. Expect passage at KSBN to be around the end of the fcst period so opted to keep winds from the sw until 18Z. Otherwise VFR conds through Monday with only mid level clouds moving into the region tmrw morning. VFR this period as sfc ridging drifts ewd through the TN valley. Fairly vigorous return flow though by aftn with swrly gusts aoa 25kts. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning through Tuesday morning for LMZ043-046. && SYNOPSIS...Lashley SHORT TERM...Lashley LONG TERM...Lashley AVIATION...Frazier Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 20, 4:00 AM EST, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 400 AM EST Mon Nov 20 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-210900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 400 AM EST Mon Nov 20 2017 /300 AM CST Mon Nov 20 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-210900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 400 AM EST Mon Nov 20 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Conditions hazardous to small craft will continue along with a period of Gale force wind gusts possible late this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions hazardous to small craft will likely continue into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 10:55 AM EST | River Flood Warning | IWX | Allen, DeKalb | 4 days |
| Nov 20, 10:55 AM EST | River Flood Warning | IWX | Williams | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.